MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC ISOLETTE 8000 PLUS; INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY

DRAEGER MEDICAL SYSTEMS, INC ISOLETTE 8000 PLUS; INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY
Model Number MU20602
Medical Device Problem Codes Smoking (1585); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a continuous burning rubber smell in the incubator when in use.The incubator is in the biomedical department because the staff is concerned about the smell being toxic for the baby inside the incubator.No adverse patient impact was reported.As the cause of the smell has not been determined, we cannot exclude the odor potentially permeating into the patient compartment or determine if the source is toxic.
 
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Additional Manufacturer Narrative
Despite intensive testing, the source of odor could not be clearly identified.It was verified that besides the aspect of odor there are no technical issues with the device.There is no other comparable case known.Since the involved devices have been used for about four years before the smell was noticed it can be excluded that a material and production error is the root cause.Draeger finally concludes that the substance that produced the odor was brought in during use or reprocessing.All concerned plastic parts have been replaced.
 
Event or Problem Description

Brand Name
ISOLETTE 8000 PLUS
Common Device Name
INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
2156602400
MDR Report Key17153857
Report Number2510954-2023-00007
Device Sequence Number11747659
Product Code FMZ
UDI-Device Identifier04049098090612
UDI-Public(01)04049098090612(11)200612(93)MU20602-11
Combination Product (Y/N)N
PMA/510(K) Number
K182977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU20602
Device Catalogue NumberMU20602
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown